MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the subject coil could not be advanced to proximal of microcatheter even after several tries.During advancing it got detached in microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject coil was returned with a stryker catheter (no allegation against the catheter), the coil delivery wire was seen to be broken 145cm from the proximal contact, the main coil and the distal part of the delivery wire were not returned for analysis, and the introducer sheath was intact.A functional inspection not carried out as the coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil in catheter friction could not be confirmed; however, the analysis results are consistent with the reported event.The reported main coil prematurely detached/separated during use was unable to be confirmed during analysis as the distal part of the delivery wire or the coil was not returned.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Addition information received was the device was prepared as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.During analysis, the coil delivery wire was found to be broken 145 cm from the proximal contact and the distal segment of the delivery wire was not returned for device analysis.The main coil was not returned for device analysis.It¿s likely when the reported friction was felt trying to advance the coil during the procedure manipulation and handling of the device would have contributed to the damaged noted to the device during analysis and the reported event.The as analyzed ¿coil delivery wire broken/fractured during use¿ will be assigned handling damage as this complaint appears to be associated with handling of the product or portion of the product during the procedure.The as reported ¿coil in catheter friction¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of undeterminable will be assigned to as reported ¿main coil prematurely detected/separated during use¿ as the issue could not be confirmed during analysis as the main coil or the distal segment of the coil delivery wire were not returned.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15880884
Report Number3008881809-2022-00599
Device Sequence Number20205309
Product Code HCG
UDI-Device Identifier07613252600374
UDI-Public07613252600374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model NumberM0035452040
Device Catalogue NumberM0035452040
Device Lot Number23630985
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); SL-10 CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COILS (STRYKER); XT-17 CATHETER (STRYKER)
Patient SexUnknown
Patient RaceAsian